You are here:

Hair Loss/lasercap and Rogaine Foam

Advertisement


Question
Dear Dr Panagotacos,

I have a question about the Lasercap,and Rogaine Foam.

My dermatologists tell me,that both products,Can cause hair shedding,is this true?.

You often recommend these 2 things,to thicken hair,but I am afraid for shedding.

Please give me your opinion.

Thanks a lot in advance for your help and time!.

Yours Faithfully,

Conny van Rijswijk

Answer
I have rarely seen shedding after starting either Rogaine or the LaserCap, however it has been reported and is attributed to hairs being stimulated into a new anagen phase. Any shedding should indicate a future increase in density due to the switch from the telogen phase to the anagen phase but it takes three to four months to see the new hairs. Many patients become discouraged with a new treatment when they see continued loss in the first month of therapy. What most doctors do not explain adequately to patients is that hairs that fall out today decided to stop growing about a month ago. It takes that log for the hairs to go through the catagen phase. Your hair will be denser in four months if you start both Rogaine and the LaserCap.

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


Peter J. Panagotacos, <B>M.D.</B>

Expertise

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery.

Experience

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery. More information can be found at my website www.hairdoc.com

©2016 About.com. All rights reserved.